MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained by contralateral approach via groin.The 70% stenosed target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery and popliteal artery (fem-pop) graft.Following laser atherectomy, a 7.0x220150-hybrid sterling balloon catheter was advanced for dilatation.However, during inflation at 3-4 atmospheres, a balloon leak was noted.It was observed that there was a hole in the balloon which would not allow it to reach nominal pressure.The device was removed, and the procedure was completed with a non-boston scientific device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained by contralateral approach via groin.The 70% stenosed target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery and popliteal artery (fem-pop) graft.Following laser atherectomy, a 7.0x220150-hybrid sterling balloon catheter was advanced for dilatation.However, during inflation at 3-4 atmospheres, a balloon leak was noted.It was observed that there was a hole in the balloon which would not allow it to reach nominal pressure.The device was removed, and the procedure was completed with a non-boston scientific device.No patient complications were reported.It was further reported that the balloon was inflated once and was removed via standard pin/pull technique.The patient had no vessel injury and was stable post-procedure.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17698058
Report Number2124215-2023-47796
Device Sequence Number7510351
Product Code LIT
UDI-Device Identifier08714729845560
UDI-Public08714729845560
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0029393687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale